June 21, 2011
Phentermine is a powerful and effective drug, and like all drugs it needs to be taken responsibly and in strict accordance with the instructions you receive from your doctor. It’s crucial that you don’t change the dosage, even to make it smaller than your doctor recommends, and it’s just as important that you don’t take the medicine for longer than it’s prescribed to you, even if it appears to be working and you desire further weight loss. Phentermine is designed to be taken for only a few weeks at a time.
Generally speaking phentermine is taken first thing in the morning on an empty stomach, either before you eat anything for breakfast or within two hours of eating your first meal of the day. Taking the drug later in the day can lead to serious sleep problems like insomnia.
As an amphetamine with potential addictive qualities it’s important that you don’t simply cut off taking phentermine unexpectedly, it’s important you stop taking the drug in accordance with your doctor’s instructions to prevent any symptoms similar to withdrawl. Because the drug is potentially addictive it’s important that you pay attention to your supply of your pills to make sure that no one around you is stealing the pills, and that you are on track to complete your supply precisely in accordance with your pre-determined schedule.
What Happens if I Miss a Dose?
Missing a dose of phentermine isn’t the end of the world, though it’s important that you get back on schedule as quickly as possible.
If you miss a dose of phentermine the first thing you need to do is take the dose that you missed as soon as you can, which will usually be as soon as you remember that you forgot to take your medication. There is one big exception to this though- if you remember that you missed a dose soon to when you’re scheduled to take your next one. Under no circumstances should you ever double up your phentermine dose in the attempt to make up for a missed pill.
What Happens if I Overdose?
Phentermine is a powerful amphetamine, and as such you want to take it carefully. Overdosing on phentermine is absolutely possible and very dangerous, which is why you don’t even want to just double up once to make up for a missed dose.
If you overdose on phentermine than you want to immediately call the Poison Help line or a hospital. Don’t just call your doctor, call someone who can provide immediate medical attention and help. If you overdose on phentermine you can suffer serious side effects, and you can even die from the excessive dosage.
If you are beginning to experience any of the drug’s severe symptoms than it’s likely you’ve overdosed and need to immediately come in contact with medical professionals. These side effects include hallucinations and psychosis, an irregular heartbeat or breathing pattern, feeling confused or light headed, suffering from seizures, if you faint from the drug or begin vomiting or suffering from diarrhea.
What Should I Avoid While Taking Phentermine?
There are a number of medicines which interact dangerously with phentermine. These medications include dexfenfluramine and fenfluramine, which increase the drug’s negative side effects and can combine to create heart valve problems. Other drugs that can interact in this manner with phentermine include furazolidone and various MAOI drugs.
Guanadrel and guanethidine are weakened by phentermine and shouldn’t be taken at the same time, as will antacids. Finally you want to avoid taking phentermine with carbonic anhydrase inhibitors which also inhibit the drug’s effects.
© 2011 – 2012, Phentermine 37.5. All rights reserved. Do not copy! On republishing this post you must provide link back to original post.